Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Jackson, MS

March 28, 2014Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Mar 28, 2014, 5:46 PM CDT for Chicot County, Arkansas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 5:46 PM CDT (22:46 UTC)
Expired
Mar 28, 2014, 6:45 PM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 178 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 6:32 PM CDTHAIL 15 N Mcmillan Corner, AROCCURRED ON MACON LAKE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WUUS54 KJAN 282246
SVRJAN
ARC017-282345-
/O.NEW.KJAN.SV.W.0045.140328T2246Z-140328T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 645 PM CDT

* AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
  SNYDER...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCMILLAN CORNER AROUND 630 PM CDT.
  LAKE VILLAGE AROUND 640 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3356 9134 3352 9132 3352 9126 3356 9125
      3356 9123 3349 9119 3344 9123 3345 9117
      3342 9116 3342 9120 3341 9121 3338 9115
      3330 9114 3332 9146 3356 9146
TIME...MOT...LOC 2246Z 278DEG 18KT 3344 9157

HAIL...1.00IN
WIND...60MPH

$$

CME
2 follow-up statements
923 
WWUS54 KJAN 282305
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT FRI MAR 28 2014

ARC017-282345-
/O.CON.KJAN.SV.W.0045.000000T0000Z-140328T2345Z/
CHICOT AR-
605 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHICOT COUNTY UNTIL 645 PM CDT...

AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF DERMOTT...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DERMOTT AROUND 610 PM CDT.
  MCMILLAN CORNER AROUND 635 PM CDT.
  LAKE VILLAGE AROUND 640 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3356 9134 3352 9132 3352 9126 3356 9125
      3356 9123 3349 9119 3344 9123 3345 9117
      3342 9116 3342 9120 3341 9121 3338 9115
      3330 9114 3332 9146 3356 9146
TIME...MOT...LOC 2305Z 278DEG 18KT 3344 9149

HAIL...1.00IN
WIND...60MPH

$$

CME
890 
WWUS54 KJAN 282328
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT FRI MAR 28 2014

ARC017-282345-
/O.CON.KJAN.SV.W.0045.000000T0000Z-140328T2345Z/
CHICOT AR-
628 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHICOT COUNTY UNTIL 645 PM CDT...

AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCMILLAN
CORNER...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCMILLAN CORNER AROUND 635 PM CDT.
  LAKE VILLAGE AROUND 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3350 9145 3352 9126 3349 9119 3346 9123
      3344 9123 3345 9117 3342 9116 3342 9120
      3341 9121 3339 9119 3338 9115 3330 9114
      3332 9146
TIME...MOT...LOC 2329Z 278DEG 18KT 3342 9135

HAIL...1.00IN
WIND...60MPH

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:45 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 28, 4:45 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI MAR 28 2014

...SEVERE STORMS AND HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE
REGION TONIGHT...

.DISCUSSION...SUPERCELL THUNDERSTORMS PRODUCING LARGE HAIL HAVE
RECENTLY DEVELOPED IN SOUTHERN ARKANSAS AND OTHER STORMS ARE
ORGANIZING IN EASTERN TX. THIS IS ALL IN RESPONSE TO A POTENT
INCOMING DISTURBANCE REACTING WITH A WEAK FRONTAL
BOUNDARY...PLENTIFUL INSTABILITY AND ADEQUATE DEEP LAYER WIND SHEAR.
SOME OF THESE SUPERCELLS IN SOUTHERN ARKANSAS WILL LIKELY BUILD DOWN
INTO PORTIONS OF THE ARKLAMISS DELTA OVER THE NEXT FEW HOURS...AND
THIS EXPLAINS THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR THOSE
LOCATIONS THROUGH 10 PM CDT.

MUCH OF THE INITIAL CELLULAR ACTIVITY ASSOCIATED WITH THE INCOMING
DISTURBANCE WILL LIKELY JUST CLIP NORTHWEST PORTIONS OF THE FORECAST
AREA THROUGH THE REMAINDER OF THE AFTERNOON WITH THE MORE
CONSOLIDATED INFLUX OF THUNDERSTORMS HOLDING OFF UNTIL THIS EVENING.
BUT BY EVENING THUNDERSTORMS NOW DEVELOPING NEAR THE ARKLATEX SOUTH
THROUGH EAST TEXAS SHOULD GROW UPSCALE INTO A CONVECTIVE LINE WHICH
ADVANCES SOLIDLY INTO THE HEART OF THE REGION BY LATE EVENING. MEAN
LAYER CAPE VALUES WITH ACTIVITY THIS AFTERNOON IN THE ARKLAMISS
DELTA WILL PEAK BETWEEN 1500 AND 2000 J/KG...BUT PEAK VALUES IN
WESTERN ZONES ASSOCIATED WITH THE INCOMING LINEAR COMPLEX SHOULD BE
MORE IN THE 1000-1500 J/KG RANGE. POTENTIAL FOR FORWARD PROPAGATION
OF SEGMENTS INTO THE UNSTABLE AIR MASS WILL ENHANCE RISK FOR
SIGNIFICANT WIND GUSTS WHILE LARGE HAIL TO AT LEAST GOLF BALL SIZE
IS A CONSIDERABLE RISK. LOW LEVEL SHEAR THROUGH THIS EVENING IS
GENERALLY EXPECTED TO REMAIN BELOW TORNADIC THRESHOLDS BUT I DO
THINK ENHANCEMENT OF SHEAR IN THE VICINITY OF CONVECTIVELY-INDUCED
MESOLOWS COULD BE ENOUGH TO HELP GENERATE A FEW EMBEDDED TORNADOES
REGARDLESS. THIS SHOULD MAINLY BE IN THE CASE IN WESTERN ZONES
WHERE CONVECTION WILL REMAIN INTENSE THIS EVENING.

ACTIVITY SHOULD TEND TO GRADUALLY WEAKEN AS IT HEADS EAST INTO AN
INCREASINGLY STABLE AIR MASS...WITH THE LIKELIHOOD OF SIGNIFICANT
WEAKENING QUITE HIGH BY THE TIME CONVECTION REACHES THE ALABAMA
BORDER AND THE COOLING EFFECTS OF LAST NIGHTS CONVECTION LINGER
LONGEST. HOWEVER...THIS WEAKENING TREND WITH EASTWARD MOVEMENT MAY
NOT HOLD UP IN MY FAR SOUTHERN ZONES DUE TO BAROCLINIC ENHANCEMENT
OF LOW LEVEL WIND FIELDS BECAUSE OF THE PROXIMITY OF THE BOUNDARY
PUT DOWN IN THE WAKE OF LAST NIGHTS STORMS. ADDITIONALLY...POTENTIAL
FOR STRENGTHENING SOUTH FLOW IN SOUTHERN ZONES JUST AHEAD OF
CONVECTION COULD PULL UP GULF MOISTURE QUICKLY ENOUGH TO MAINAIN
STORM INTENSITIES WELL INTO THE NIGHT. THE BAROCLINIC ENHANCEMENT
OF SHEAR IN SOUTHERN ZONES IS ALSO WHY WE ARE ADVERTISING THE
POTENTIAL FOR EMBEDDED TORNADOES WITH ACTIVITY DOWN THERE WELL INTO
THE NIGHT.

FINALLY IN REGARDS TO ACTIVITY TONIGHT...A FLASH FLOOD WATCH WAS
ISSUED THROUGH THE NIGHT IN ROUGHLY THE SAME LOCATIONS WHICH
RECEIVED A BIG DUMPING OF RAINFALL LAST NIGHT. THIS SYSTEM SHOULD BE
PROGRESSIVE ENOUGH WHERE FLOODING WOULD NOT BE A BIG WORRY BY
ITSELF...BUT UPON SATURATED GROUND A QUICK ONE TO TWO INCHES COULD
CAUSE SOME HIGH WATER ISSUES.

ALL THE THUNDERSTORMS SHOULD BE CLEARING TO THE EAST LATE TONIGHT
WITH A COLD FRONT DRIVING SOUTH TO THE COAST DURING THE FIRST HALF
OF THE DAY TOMORROW. GUSTY NORTH WINDS WILL BE FOUND BEHIND THE COLD
FRONT AND CONDITIONS COULD BE A LITTLE CHILLY BEFORE MIDDAY AS
CLOUDS WILL BE SLOW TO CLEAR AND SOME PATCHY DRIZZLE COULD LINGER IN
SPOTS. BUT CONDITIONS SHOULD BE RELATIVELY MILD BY TOMORROW
AFTERNOON WITH THE REST OF THE WEEKEND PLEASANT AND ONLY A LITTLE
COOLER THAN AVERAGE. /BB/

&&

.PREV DISCUSSION... /ISSUED 435 AM CDT FRI MAR 28 2014/

SUNDAY THROUGH THURSDAY...

HIGH PRESSURE WILL BE SHORT LIVED AT THE BEGINNING OF THE PERIOD AS
PROGRESSIVE MID LEVEL FLOW ALLOWS IT TO QUICKLY PUSH EAST AND
SOUTHERLY LOW LEVEL WINDS TO RETURN BY SUNDAY NIGHT. NEXT SHORTWAVE
PULLS OUT OF THE INTERMOUNTAIN WEST INTO THE PLAINS ON MONDAY. THIS
SYSTEM WILL DRAG A WEAK FRONT TO THE NORTHWEST DOORSTEP OF THE
FORECAST AREA BY TUESDAY...BUT DOES NOT SEEM TO HAVE MUCH AFFECT ON
OUR FORECAST OTHER THAN TO INCREASE CLOUDINESS.

PATTERN LOOKS TO AMPLIFY MOVING INTO THE MID WEEK TIMEFRAME AS
DECENT COLD CORE MOVES FROM THE PAC NW INTO THE ROCKIES. BACKING
FLOW OVER THE AREA WILL SET UP WARM ADVECTION AND RE-ENERGIZE THE
OLD FRONTAL BOUNDARY. CONVECTION LOOKS A GOOD BET BY WEDNESDAY AS
MID/UPPER 60 DEWPOINTS SURGE NORTH OUT OF THE GULF OF MEXICO AND MID
LEVEL SYSTEM MOVES OUT INTO THE PLAINS. WILL HAVE TO WATCH THE
EVOLUTION OF THIS EVENT AS THE COLD FRONT STARTS TO MOVE. GFS/EURO
ARE SHOWING 1500-2000 J/KG OF CAPE COINCIDENT WITH 350 M2/S2 0-3KM
HELICITY OVER THE NW HALF BY WEDNESDAY AFTERNOON/EVENING AND AGAIN
THURSDAY FOR THE ENTIRE FORECAST AREA AS THE FRONT NEARS. SINCE THIS
EVENT IS STILL QUITE A WAYS OUT...WILL HOLD OFF ON MENTIONING ANY
SEVERE POTENTIAL IN THE HWO FOR NOW./26/

&&

.AVIATION...AS OF LATE THIS AFTERNOON CEILINGS WERE MOSTLY
VFR...EXCEPT MVFR OVER THE EASTERN THIRD. ANOTHER WAVE OF STORMS
WILL AFFECT THE REGION FROM 5 PM IN THE WEST TO AROUND 10 PM IN THE
EAST. THIS WILL BRING ADDITIONAL IFR CEILINGS AND VISIBILITIES IN
THUNDERSTORMS ALONG WITH GUSTY WINDS IN EXCESS OF 50 KNOTS AND SOME
LARGE HAIL POTENTIAL. THE STORMS WILL EXIT THE REGION BY EARLY
SATURDAY MORNING./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  70  42  71 /  90  12   0   0
MERIDIAN      57  73  38  70 /  90  14   0   0
VICKSBURG     54  70  41  71 /  90   9   0   0
HATTIESBURG   63  76  44  73 /  90  14   0   0
NATCHEZ       57  70  42  70 /  90  10   0   0
GREENVILLE    55  68  41  69 /  90   6   0   0
GREENWOOD     54  67  38  69 /  90   7   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
     MORNING FOR MSZ047>050-053>066-072>074.

LA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
     MORNING FOR LAZ015-016-023>026.

AR...NONE.
&&

BB/17/26
Hazardous weather outlook, Mar 28, 3:25 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI MAR 28 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-292030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
325 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...LATE AFTERNOON THROUGH SATURDAY

TORNADOES
RISK...LIMITED
TIMING...LATE AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...LATE AFTERNOON THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING
WINDS OF 75 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON INTO THE
EVENING ACROSS THE REGION. ALSO A FEW TORNADOES WILL BE POSSIBLE WITH THIS
SYSTEM. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME
LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE
GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 5 PM THIS
AFTERNOON THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH
LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR
MORE DETAILS THROUGH THE DAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ029>033-038-039-045-046-052-292030-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-LAUDERDALE-
325 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

STRONG AND SEVERE STORMS CAPABLE OF QUARTER SIZED HAIL AND DAMAGING
WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE
REGION. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME
LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE
GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS
EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH
LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR
MORE DETAILS THROUGH THE DAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ026>028-036-037-042>044-292030-
GRENADA-CARROLL-MONTGOMERY-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-
325 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND
DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS
THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF
ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE
STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM
OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY
MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE
NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023>026-MSZ047-053-054-059>064-072>074-292030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
325 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TONIGHT

STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING
WINDS OF 75 MPH ARE EXPECTED TO DEVELOP LATE AFTERNOON IN NORTHEAST LOUISIANA
AND BY MID EVENING ACROSS SOUTH MISSISSIPPI. ALSO A FEW TORNADOES
WILL BE POSSIBLE. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE
SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST
WINDOW FOR SEVERE STORM OCCURRENCE WILL BEGIN FROM 5-7 PM ACROSS
NORTHEAST LOUISIANA AND AT 9-10 PM ACROSS SOUTHERN MISSISSIPPI
THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST
INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE
DETAILS THROUGH THE DAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ048>051-055>058-065-066-292030-
HINDS-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-
JONES-
325 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

FLOODING
RISK...ELEVATED
TIMING...TONIGHT

STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND
DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY 9 PM THIS EVENING
ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL
AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH
THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM
OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY
MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE
NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

17

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 28, 12:11 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      LAUREL                  31.69N 89.14W
03/28/2014                   JONES              MS   EMERGENCY MNGR

            NUMEROUS ROADS ACROSS COUNTY...INCLUDING SEVERAL IN
            LAUREL AND ELLISVILLE...COMPLETELY INUNDATED WITH FLOOD
            WATERS

&&

EC
Local storm report, Mar 28, 12:27 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       PURVIS                  31.14N 89.41W
03/28/2014  E3.50 INCH       LAMAR              MS   EMERGENCY MNGR

            DITCHES FILLED UP FORCING WATER ACROSS A FEW COUNTY
            ROADS...DEPTH OF WATER NOT MORE THAN A COUPLE OF INCHES.
            RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN FELL IN
            SOUTHERN LAMAR COUNTY.

&&

EC
Local storm report, Mar 28, 12:43 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     2 SE HATTIESBURG        31.29N 89.28W
03/28/2014                   FORREST            MS   EMERGENCY MNGR

            THREE TREES BLOWN DOWN IN THE SUNRISE COMMUNITY NEAR
            HATTIESBURG...ALSO REPORT OF SEVERAL TRAMPOLINES BLOWN
            INTO ADJACENT YARDS

&&

EC
Local storm report, Mar 28, 1:01 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      UNION CHURCH            31.68N 90.79W
03/28/2014                   JEFFERSON          MS   PUBLIC

            A FEW CREEKS OVERFLOWED AND FORCED TEMPORARY CLOSURE OF
            ROADS...REPORTED BY PLEASANT HILL GROCERY

&&

EC
Local storm report, Mar 28, 1:18 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             BRANDON                 32.28N 90.00W
03/27/2014  E0.25 INCH       RANKIN             MS   NWS EMPLOYEE

            MULTIPLE REPORTS OF VERY SMALL HAIL IN THE CITY OF
            BRANDON

0725 PM     TSTM WND DMG     5 SSE SHELBY            33.89N 90.73W
03/27/2014                   BOLIVAR            MS   LAW ENFORCEMENT

            TREE DOWNED ON MOHAWK ROAD

0745 PM     HAIL             4 SW EUPORA             33.51N 89.33W
03/27/2014  E1.00 INCH       WEBSTER            MS   PUBLIC

0752 PM     HAIL             EUPORA                  33.54N 89.28W
03/27/2014  E0.75 INCH       WEBSTER            MS   EMERGENCY MNGR

            HAIL COVERED THE GROUND

0754 PM     HAIL             3 ENE EUPORA            33.56N 89.24W
03/27/2014  E0.50 INCH       WEBSTER            MS   CO-OP OBSERVER

0755 PM     TSTM WND DMG     4 WNW MATHISTON         33.56N 89.19W
03/27/2014                   WEBSTER            MS   EMERGENCY MNGR

            LIGHT DAMAGE TO A DOUBLE WIDE TRAILER BETWEEN EUPORA AND
            MATHISTON

1115 PM     HAIL             MCNAIR                  31.64N 91.04W
03/27/2014  E1.00 INCH       JEFFERSON          MS   PUBLIC

1125 PM     HAIL             4 N KIRBY               31.57N 90.98W
03/27/2014  E0.88 INCH       FRANKLIN           MS   EMERGENCY MNGR

            SEVERAL REPORTS OF PENNY TO NICKEL SIZE HAIL IN THE
            OLDENBURG COMMUNITY

1154 PM     HAIL             5 W PURVIS              31.14N 89.49W
03/27/2014  E0.25 INCH       LAMAR              MS   PUBLIC

1210 AM     HAIL             5 SW HATTIESBURG        31.26N 89.36W
03/28/2014  E0.25 INCH       LAMAR              MS   PUBLIC

            IN OAK GROVE

1211 AM     HAIL             3 SW HATTIESBURG        31.28N 89.34W
03/28/2014  E0.25 INCH       FORREST            MS   LAW ENFORCEMENT

            IN WEST HATTIESBURG

0200 AM     FLASH FLOOD      UNION CHURCH            31.68N 90.79W
03/28/2014                   JEFFERSON          MS   PUBLIC

            A FEW CREEKS OVERFLOWED AND FORCED TEMPORARY CLOSURE OF
            ROADS...REPORTED BY PLEASANT HILL GROCERY

0650 AM     TSTM WND DMG     2 SE HATTIESBURG        31.29N 89.28W
03/28/2014                   FORREST            MS   EMERGENCY MNGR

            THREE TREES BLOWN DOWN IN THE SUNRISE COMMUNITY NEAR
            HATTIESBURG...ALSO REPORT OF SEVERAL TRAMPOLINES BLOWN
            INTO ADJACENT YARDS

0715 AM     FLASH FLOOD      LAUREL                  31.69N 89.14W
03/28/2014                   JONES              MS   EMERGENCY MNGR

            NUMEROUS ROADS ACROSS COUNTY...INCLUDING SEVERAL IN
            LAUREL AND ELLISVILLE...COMPLETELY INUNDATED WITH FLOOD
            WATERS

0715 AM     HEAVY RAIN       PURVIS                  31.14N 89.41W
03/28/2014  E3.50 INCH       LAMAR              MS   EMERGENCY MNGR

            DITCHES FILLED UP FORCING WATER ACROSS A FEW COUNTY
            ROADS...DEPTH OF WATER NOT MORE THAN A COUPLE OF INCHES.
            RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN FELL IN
            SOUTHERN LAMAR COUNTY.

&&

EC
Local storm report, Mar 28, 3:08 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
03/28/2014                   RANKIN             MS   EMERGENCY MNGR

            HEAVY RAIN EARLY THIS MORNING CAUSED A CREEK TO FLOOD
            RESULTING IN THE CLOSURE OF WILLIAMS ROAD FOR TWO HOURS
            THIS MORNING. RESIDENTS OF COPPERFIELD SUBDIVISION WERE
            UNABLE TO GET OUT OF THE NEIGHBORHOOD DUE TO THIS
            FLOODING.

&&

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:43 PM CDTSevere Thunderstorm WarningJANAshley62 min
Mar 28, 5:44 PM CDTSevere Thunderstorm WarningJANAshley61 min
Mar 28, 6:18 PM CDTTornado WarningJANAshley27 min
Mar 28, 6:38 PM CDTSevere Thunderstorm WarningJANChicot67 min
Mar 28, 6:39 PM CDTSevere Thunderstorm WarningJANChicot51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.